MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4470
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that when using the hyperform balloon, air leakage was found when venting outside the body.No patient symptoms or further complications were reported as a result of this event.Additional information received that when the balloon was deflated outside the body, contrast agent was found to have leaked out.There was no guidewire operations.An xpedion guidewire was used with the balloon.During the inflation, the guidewire tip was advanced out of the catheter tip about 1 cm.The physician did shape the guidewire tip.Contrast agent and saline 1:1 ratio.The injection rate was steady.The method used to deflate the balloon was withdrawal with a syringe.There were not multiple inflations, and contrast agent leakage was found during the first inflation.Blood did not enter the catheter lumen as the balloon did not enter the patient.Contrast was observed leaking during the inflation attempt.There were no kinks on the catheter during use.
 
Additional Manufacturer Narrative
H3: the hyperform balloon catheter and guidewire were returned for analysis.No damages were found with the hyperform catheter hub.The hyperform balloon catheter body was found stretched at ~1.4cm from the distal tip.Upon visual inspection, the balloon appears to be in good condition.The guidewire distal tip was found bent.The characteristic of the bent guidewire distal tip is consistent with tip shaping.An in-house mandrel was inserted into the balloon catheter distal tip to test the balloon for inflation.The balloon was found leaking at the proximal marker.Upon inspection, a hole/rupture was found in the balloon tubing at the location of the leak.Based on the device analysis and reported information, the customer¿s report was confirmed as the balloon was found damaged and leaking.However, the cause of the balloon damage could not be determined medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key19570525
Report Number2029214-2024-01102
Device Sequence Number17677477
Product Code MJN
UDI-Device Identifier00763000294267
UDI-Public00763000294267
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K101570
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model Number104-4470
Device Catalogue Number104-4470
Device Lot NumberB571437
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date06/19/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age12 MO
Patient SexMale